Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 210, NWS Kansas City, MO

June 10, 2003Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2003, 8:08 PM CDT for Henry County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 8:08 PM CDT (01:08 UTC)
Expired
Jun 10, 2003, 8:45 PM CDT
In force
37 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3276 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WUUS53 KEAX 110108
SVREAX
MOC083-110145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 845 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM      
  WAS LOCATED NEAR COAL MOVING NORTHEAST AT 20   MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LEWIS BY 815 PM CDT.
   SHAWNEE MOUND BY 820 PM CDT.
   CALHOUN BY 825 PM CDT.
   WINDSOR BY 845 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3855 9396 3822 9396 3823 9356 3854 9353

$$


KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:40 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 10, 4:40 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT TUE JUN 10 2003

MAIN CONCERN THE NEXT COUPLE OF DAYS CONTINUES TO BE THE CONVECTIVE
THREATS. MAIN CONCERN IN THE SHORT TERM IS ACROSS THE SOUTHERN CWA.
WEAK COLD FRONT WAS LOCATED ACROSS THE EXTREME SOUTHERN PORTION OF
THE METRO AREA NORTHEAST TO A LITTLE SOUTHEAST OF KIRKSVILLE. AIR
MASS AHEAD OF FRONT CONTINUES TO BE QUITE UNSTABLE. THE FRONT WILL
CONTINUE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS DURING THE
EVENING HOURS AS THE FRONT MOVES SLOWLY SOUTHEAST. AIR MASS TO
SLOWLY STABILIZE BY LATE EVENING...BUT SHOWERS AND THUNDERSTORMS TO
CONTINUE ACROSS THE EXTREME SOUTHERN ZONES AHEAD OF UPPER LEVEL TROF
MOVING EAST ACROSS OKLAHOMA.

MODELS CONTINUE TO SHOW TREND OF UPPER TROF SHEARING EAST LATE
TONIGHT WITH ONLY A SMALL THREAT OF SHOWERS ACROSS SOUTHEASTERN
ZONES DURING THE MORNING HOURS ON WEDNESDAY. FRONT STILL LOCATED
ACROSS SOUTHERN CWA ON WEDNESDAY...BUT SLOWLY DISSIPATES DURING THE
DAY. AIR MASS WEAK TO MODERATELY UNSTABLE...BUT AREA UNDER UNDER
SUBSIDENCE BEHIND UPPER SHORTWAVE IN EASTERN MISSOURI.

BY LATE WEDNESDAY AFTERNOON...THE NEXT IN THE SERIES OF SHORTWAVE
TROFS ENTERS THE NORTHERN PLAINS. WILL LIKELY SEE DEVELOPMENT ACROSS
WESTERN NEBRASKA AHEAD OF SURFACE TROF. THIS ACTIVITY MAY MOVE INTO
EXTREME NORTHWESTERN ZONES BY DAYBREAK THURSDAY. OTHERWISE...AVN/ETA
SUGGEST THAT WEAK SHORTWAVE/UPPER LOW TO AFFECT AREA
THURSDAY/THURSDAY NIGHT. TIMING UNCERTAIN SO WILL KEEP POPS IN
CHANCE CATEGORY.

OVERALL...PREFER WARMER ETA GUIDANCE.

DB

NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE
FORECAST. DETAILS REGARDING SHOWER AND THUNDERSTORM ACTIVITY
CONTINUE TO BE SKETCHY...DUE TO THE UNCERTAINTIES ASSOCIATED WITH
TIMING OF SHORTWAVES SPEEDING THROUGH THE MID/UPPER WESTERLY FLOW.
THE POSITION OF THE FRONTAL BOUNDARY PROGGED TO BE DRAPED ACROSS THE
CENTRAL CONUS AND/OR ANY LINGERING OUTFLOW BOUNDARIES WILL ALSO
COMPLICATE THE FORECAST. SO...WILL MAINTAIN LOW CHANCE POPS THURSDAY
THROUGH SUNDAY UNTIL CONFIDENCE IMPROVES. TEMP-WISE...READINGS ARE
EXPECTED TO BE NEAR CLIMATOLOGICALLY NORMAL VALUES.

LS

652 AM...

DID SOME MINOR REVISIONS TO THE FORECASTS. CONCERNED ABOUT FRONTAL
BOUNDARY STILL NORTH OF FORECAST AREA. LITTLE CAP IN PLACE AND
ALTHOUGH SEEING SOME STABILIZATION IN AIR MASS ACROSS NORTHERN
MISSOURI IN WAKE OF OVERNIGHT MCS...EXPECT TO SEE SOME RECOVERY BY
THE TIME THE BOUNDARY HAS ENTERED NORTHWEST MISSOURI BY 18Z. THUS
WILL PULL CHANCES OF STORMS A LITTLE FURTHER NORTH.

PC

330 AM...
MAIN FORECAST CONCERNS IS WITH WHERE BOUNDARY WILL SET UP TODAY AND
REDEVELOPMENT OF STORMS TO TAKE PLACE.  THEN LOCATION OF MCS
DEVELOPMENT TONIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. ALSO
THE EFFECT ON TEMPERATURES THESE MCS FEATURES WILL HAVE.

IN THE SHORT TERM...CURRENT CONVECTION IS EXPECTED TO BE IN SOUTHERN
HALF OF FORECAST AREA AT START OF DAY. THIS SHOULD LEAVE AN OUTFLOW
BOUNDARY ACROSS SOUTHERN PART OF FORECAST AREA FOR THIS
AFTERNOON...WITH STILL SOME SCATTERED THUNDERSTORMS POSSIBLE IN ITS
VICINITY.  ALSO EXPECTING MORE WIDESPREAD DEVELOPMENT INTO SOUTHWEST
PART OF FORECAST AREA BY LATE IN THE DAY AS SHORT WAVE MOVING EAST
ACROSS SOUTHERN KANSAS AND OKLAHOMA PROVIDES ADDITIONAL LIFT.  MCS
TONIGHT SHOULD MOVE THROUGH SOUTHERN MISSOURI...SO WILL KEEP CHANCES
LOW IN NORTHERN PART OF FORECAST AREA. DURING THE DAY ON
WEDNESDAY...MCS EXITS MISSOURI...THEN WILL HAVE TO WAIT FOR NEXT MCS
TO MOVE OUT OF NORTHERN PLAINS WEDNESDAY NIGHT AS ANOTHER SHORT WAVE
MOVES THROUGH IN THE NORTHERN STREAM. WILL LEAVE THUNDERSTORMS
THROUGHOUT FORECAST AREA DURING DAY ON THURSDAY AS SURFACE FRONT
ASSOCIATED WITH THE NORTHERN STREAM WAVE SETTLES ACROSS FORECAST
AREA.

FOR TODAY...SHOULD SEE MORE CLOUDINESS SOUTH WITH DYING MCS...SO
EXPECT WARMER TEMPERATURES IN NORTHERN HALF OF FORECAST AREA. THEN
ON WEDNESDAY...850 TEMPERATURES JUMP UP INTO THE 18 DEGREE RANGE.
SHOULD BE WARM ACROSS MOST OF THE FORECAST AREA ALTHOUGH A LITTLE
LINGERING CLOUDINESS IN SOUTHEAST PART MAY HOLD TEMPS DOWN A FEW
DEGREES.

WILL NOT MAKE ANY SIGNIFICANT CHANGES TO FORECAST BEYOND THURSDAY
TIMEFRAME.

PC

950 PM...
AM MAKING SOME CHANGES TO EXPECTED WEATHER FOR TONIGHT/TUESDAY.
BASED UPON CURRENT SATELLITE/RADAR TRENDS AND 00Z MESOETA RUN BEST
BET FOR THUNDERSTORMS TONIGHT WILL BE ACROSS NORTHERN HALF OF MO.
CORFIDI VECTORS/THICKNESS CONTOURS INDICATE CENTRAL/NORTHEAST NE
WILL TRACK NORTHEAST AND MOVE INTO NORTHWEST/NORTH CENTRAL MO AFTER
MIDNIGHT. ACTIVITY PROGGED TO REACH THE MO RIVER AROUND 12Z. WILL
LOWER POPS OVER SOUTHWESTERN COUNTIES TO CHANCE CATEGORY. HAVE ALSO
INCREASED POPS OVER SOUTHERN 1/3 CWA FOR 12Z-16Z TIME FRAME ACROSS
FAR SOUTHERN COUNTIES TO ACCOUNT FOR MCS MOVING THROUGH. STILL
EXPECT REGENERATION OF AFTERNOON CONVECTION ACROSS ALL BUT FAR
NORTHWEST MO TOMORROW.

MJ

.EAX...
KS...NONE.
MO...NONE.

NRR
Hazardous weather outlook, Jun 10, 12:46 PM CDT, 7 hours 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 PM CDT TUE JUN 10 2003

...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL
EXPECTED THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL WILL BE
POSSIBLE THIS AFTERNOON IN AREAS MAINLY SOUTH OF A LINE FROM THE
KANSAS CITY METRO AREA...TO CARROLLTON...TO MACON MISSOURI...AND
MAINLY SOUTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE FORECAST FOR THURSDAY AFTERNOON AND EVENING. THE
MAIN THREAT FROM THESE STORMS APPEARS TO BE THE POTENTIAL FOR HEAVY
RAIN. THEN ON FRIDAY AND SATURDAY...MORE THUNDERSTORMS WILL BE
POSSIBLE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE
POTENTIAL FOR DAMAGING WINDS...HAIL...AND HEAVY RAIN...ESPECIALLY ON
FRIDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS
FROM KANSAS CITY TO MACON AND SOUTHWARD...AND AGAIN ON FRIDAY
AND FRIDAY NIGHT ACROSS THE ENTIRE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR HTTP://WEATHER.GOV.

LS

In the hours before

Special weather statement, Jun 10, 3:21 PM CDT, 4 hours 47 minutes before
KSZ057-060-103>105-MOZ021>025-028>033-037>040-043>046-053-054-110000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 PM CDT TUE JUN 10 2003

SEVERE THUNDERSTORM WATCH NUMBER 504 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

CALDWELL...CLAY...CLINTON...JACKSON...LINN...LIVINGSTON...PLATTE AND
RAY.

IN KANSAS:

JOHNSON...LEAVENWORTH AND WYANDOTTE.

SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE
CHILLICOTHE...KANSAS CITY AND OLATHE.

SEVERE THUNDERSTORM WATCH NUMBER 504 REMAINS IN EFFECT UNTIL 700 PM
CDT TUESDAY EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BATES...CARROLL...CASS...CHARITON...COOPER...HENRY...HOWARD...
JOHNSON...LAFAYETTE...MACON...PETTIS...RANDOLPH AND SALINE.

IN KANSAS:

LINN AND MIAMI.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
BUTLER...CLINTON...HARRISONVILLE...MARSHALL...MOBERLY...PAOLA...
SEDALIA AND WARRENSBURG.
Local storm report, Jun 10, 4:00 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    2 S MACON                 MO   .75 INCH HAIL
06/10/03   MACON                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 10, 5:38 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    1 SSW EDGERTON            KS   .75 INCH HAIL
06/10/03   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 10, 5:54 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0543 PM    LENEXA                    KS   1 INCH HAIL
06/10/03   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          150TH AND SWITZER

0546 PM    LEAWOOD                   KS   1.25 INCH HAIL
06/10/03   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          140TH AND NALL

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.